Advances in Operator Theory

Variant versions of the Lewent type determinantal inequality

Ali Morassaei

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we present a refinement of the Lewent determinantal inequality and show that the following inequality holds $$\det\frac{I_{\mathcal{H}}+A_1}{I_{\mathcal{H}}-A_1}+\det\frac{I_{\mathcal{H}}+A_n}{I_{\mathcal{H}}-A_n}-\sum_{j=1}^n\lambda_j \det\left(\frac{I_{\mathcal{H}}+A_j}{I_{\mathcal{H}}-A_j}\right)$$ $$\ge \det\left[\left(\frac{I_{\mathcal{H}}+A_1}{I_{\mathcal{H}}-A_1}\right)\left(\frac{I_{\mathcal{H}}+A_n}{I_{\mathcal{H}}-A_n}\right)\prod_{j=1}^n \left(\frac{I_{\mathcal{H}}+A_j}{I_{\mathcal{H}}-A_j}\right)^{-\lambda_j}\right],$$ where $A_j\in\mathbb{B}(\mathcal{H})$‎, ‎$0\le A_j < I_\mathcal{H}$‎, ‎$A_j$'s are trace class operators and $A_1 \le A_j \le A_n~(j=1,\ldots,n)$ and $\sum_{j=1}^n\lambda_j=1,‎~ ‎\lambda_j \ge 0‎~ ‎(j=1,\ldots,n)$‎. ‎In addition, we present some new versions of the Lewent type determinantal inequality.

Article information

Adv. Oper. Theory, Volume 3, Number 3 (2018), 632-638.

Received: 9 November 2017
Accepted: 25 February 2018
First available in Project Euclid: 4 April 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.)
Secondary: 15A45‎ ‎47A63‎ ‎47A64

Lewent inequality‎ ‎determinantal inequality ‎Jensen-Mercer inequality trace class operators‎ ‎contraction


Morassaei, Ali. Variant versions of the Lewent type determinantal inequality. Adv. Oper. Theory 3 (2018), no. 3, 632--638. doi:10.15352/aot.1711-1259.

Export citation


  • T. Furuta, J. Mićić Hot, J. E. Pečarić, and Y. Seo, Mond-Pečarić method in operator inequalities, Inequalities for bounded selfadjoint operators on a Hilbert space. Monographs in Inequalities, 1. ELEMENT, Zagreb, 2005.
  • I. Gohberg, S. Goldberg, and M. A. Kaashoek, Classes of linear operators, Vol. I. Operator Theory: Advances and Applications, 49. Birkhäuser Verlag, Basel, 1990.
  • R. A. Horn and C. R. Johnson, Matrix analysis, Corrected reprint of the 1985 original. Cambridge University Press, Cambridge, 1990.
  • L. Lewent, Über einige ungleichungen, Sitzungsber. Berl. Math. Ges. 7 (1908), 95–100.
  • M. Lin, A Lewent type determinantal inequality, Taiwan. J. Math. 17 (2013), no. 4, 1303–1309.
  • A. Matković, J. Pečarić, and I. Perić, A variant of Jensen's inequality of Mercer's type for operators with applications, Linear Algebra Appl. 418 (2006), no. 2-3, 551–564.
  • A. McD. Mercer, A variant of Jensen's inequality, J. Ineq. Pure and Appl. Math., 4 (2003), no. 4, Article 73, 2 pp.
  • F. Mirzapour, A. Morassaei, and M. S. Moslehian, More on operator Bellman inequality, Quaest. Math. 37 (2014), no. 1, 9–17.
  • G. J. Murphy, $C^*$-algebra and operator theory, Academic Press, Inc., Boston, MA, 1990.
  • J. Rooin, Some refinements of discrete Jensen's inequality and some of its applications, Nonlinear Func. Anal. Appl. 12 (2007), no. 1, 107–118.
  • F. Zhang, Matrix theory, Basic results and techniques, Second edition. Universitext. Springer, New York, 2011.